How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Doctor Kevin Your Own Question
Doctor Kevin
Doctor Kevin, Ph.D.
Category: Mental Health
Satisfied Customers: 1482
Experience:  25 years in private practice
16903060
Type Your Mental Health Question Here...
Doctor Kevin is online now
A new question is answered every 9 seconds

Dr. Kappler, my mother is finishing a round of predniszone

Customer Question

Dr. Kappler, my mother is finishing a round of predniszone that her GP put her on for extreme rash arms and neck spreading to torso. He took her off her celebrex and a blood pressure med because he believes either could be causing it. She really needs the celebrex as she has a knee to be replaced. She is a high anxiety type but will take nothing for it. Shes 72, so I am not going to be able to change her view on that. My dad has cancer and had a surgery not go very well last week and has a reconstructive surgery scheduled for tomorrow. I think the majority of the rash (which iis large blotches and looks vascular not like hives) is mainly a nervous reaction from the stress. Am I corect that this is possible. Also, she has taken the celebrex in the same dosage for over a year with no reaction like this. However, her blood pressure med was DOUBLED a few months ago. So, I think the most likely cause is the bp med tht was eliminated at the same time as the celebrex. Now that she has finished the prednizone and a lot of the rash/skin issue has gone away, I think she needs to go back on the celebrex as she is going to have to walk at the hospital to and from and again for visists after my dads surgery tomorrow. She doesnt go back to the GP who pulled her off the celebrex and the BP med for 2 more weeks. But it seems common sense to me, that if she adds back the celebrex and dosnt have a reaction, then she has eliminated it, and if it does, then she knows the cause and can stop again. I really do not think this med that the dosage has been the same on for over a year would just now cause this type reaction. I really think the chronic stress worry and anxiety over my dad is the culprit. but she thinks that is cray and she doesnt have anxiety or believe anxiety can cause such a physcial condition. So, I guess that is the jist of my question, can't anxiety, nerves, sleeplessness, cause skin conditions to manifiest?
Submitted: 4 years ago.
Category: Mental Health
Expert:  Doctor Kevin replied 4 years ago.

Dr.Kappler :

thank you for choosing just answer and for requesting me. I'm sorry to hear that your parents are going through such difficult times.I would agree that your mother's rash may have psychosomatic causes. When you talked it over with her GP did he agree with you?I think that you should contact her GP with the explanation that you have given me and see if he can renew her medication over the phone since she probably already has some. Your point that she has not had this rash and has taken the medication for over year would certainly support this claim.I have known personally that during high degrees of anxiety such symptoms as nervousness, insomnia and skin rashes have developed there is much literature to support this. Your mother may not take too much convincing since she is familiar with medication. I would call her doctor on Monday and see if he can give a verbal okay to renew the prednisone. If there's any other way I can help please let me know.

Dr.Kappler :

I see you're standing by so I will await your reply

Customer :

Thank you very much. I am sorry for the delay but I have been very busy attending to my parents health problems and own my own business. she went back on the medicine as she still had it, based on what i told her, after she got in so much pain she could barely walk once the celebrex was out of her system. And she took as much of the prednizone as she could stand. My dad's cancer surgeries did not go well, but they are both improving daily. I will submit payment tomorrow, as I have not had time to go to the bank to deposit my paycheck even and pay with my account linked to same. Thanks again, and sorry for delay in response.